Alert archive / West Virginia / Flash Flood Watches in 2014

Flash Flood Watch 4, NWS Charleston, WV

June 4, 201416 counties in West Virginia; 4 counties in Kentucky; 5 counties in Ohio

NWS Charleston, WV issued this flash flood watch at Jun 4, 2014, 12:23 PM EDT for 16 counties in West Virginia; 4 counties in Kentucky; 5 counties in Ohio. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2014, 12:23 PM EDT (16:23 UTC)
Expired
Jun 5, 2014, 5:00 AM EDT
In force
17 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 25 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Putnam County, WV, Roane County, WV, Wayne County, WV, Wirt County, WV

The radar

The Charleston,WV radar (KRLX), 34 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WGUS61 KRLX 041623
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1223 PM EDT WED JUN 4 2014

KYZ101>103-105-OHZ083>087-WVZ005>008-013>018-024>029-050030-
/O.NEW.KRLX.FF.A.0004.140604T1623Z-140605T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE
1223 PM EDT WED JUN 4 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH... 
  LAWRENCE OH...MEIGS AND VINTON. IN WEST VIRGINIA...BOONE... 
  BRAXTON...CABELL...CALHOUN...CLAY...GILMER...JACKSON WV... 
  KANAWHA...LINCOLN...LOGAN...MASON...MINGO...PUTNAM...ROANE... 
  WAYNE AND WIRT. 

* THROUGH LATE TONIGHT

* ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
  EVENING. ANY SHOWER OR STORM WILL HAVE THE POTENTIAL OF
  DOWNPOURS...WITH AN INCH OF RAIN FALLING IN LESS THAN AN HOUR.
  IF REPETITIVE OR PROLONG SHOWERS OR STORMS HIT THE SAME
  AREA...FLASH FLOODING COULD OCCUR ON SMALL STREAMS AND CREEK.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

IF YOU LIVE ALONG A FLOOD PRONE SMALL STREAM...MONITOR WATER
LEVELS OFTEN...EVEN LATE TONIGHT...IF REPETITIVE OR PROLONG RAIN
OCCURS. BE PREPARED TO TAKE ACTION SHOULD STREAM LEVELS RISE
QUICKLY...OR A FLASH FLOOD WARNING IS POSTED. COUNTY AND LOCAL
OFFICIALS SHOULD ALSO HEIGHTEN THEIR WEATHER AWARENESS.

&&

$$
2 follow-up statements
193 
WGUS61 KRLX 050009
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
809 PM EDT WED JUN 4 2014

KYZ101>103-105-OHZ083>087-WVZ005>008-013>018-024>029-050815-
/O.CON.KRLX.FF.A.0004.000000T0000Z-140605T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE
809 PM EDT WED JUN 4 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...GALLIA...JACKSON OH...LAWRENCE OH...MEIGS AND 
  VINTON. IN WEST VIRGINIA...BOONE...BRAXTON...CABELL... 
  CALHOUN...CLAY...GILMER...JACKSON WV...KANAWHA...LINCOLN... 
  LOGAN...MASON...MINGO...PUTNAM...ROANE...WAYNE AND WIRT. 

* UNTIL 5 AM EDT THURSDAY

* ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
  EVENING. ANY SHOWER OR STORM WILL HAVE THE POTENTIAL OF
  DOWNPOURS...WITH AN INCH OF RAIN FALLING IN LESS THAN AN HOUR.
  IF REPETITIVE OR PROLONG SHOWERS OR STORMS HIT THE SAME AREA...
  FLASH FLOODING COULD OCCUR ON SMALL STREAMS AND CREEK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

IF YOU LIVE ALONG A FLOOD PRONE SMALL STREAM...MONITOR WATER
LEVELS OFTEN...EVEN LATE TONIGHT...IF REPETITIVE OR PROLONG RAIN
OCCURS. BE PREPARED TO TAKE ACTION SHOULD STREAM LEVELS RISE
QUICKLY...OR A FLASH FLOOD WARNING IS POSTED. COUNTY AND LOCAL
OFFICIALS SHOULD ALSO HEIGHTEN THEIR WEATHER AWARENESS.

&&

$$
422 
WGUS61 KRLX 050855
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
455 AM EDT THU JUN 5 2014

KYZ101>103-105-OHZ083>087-WVZ005>008-013>018-024>029-051000-
/O.EXP.KRLX.FF.A.0004.000000T0000Z-140605T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE
455 AM EDT THU JUN 5 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...
SOUTHEAST OHIO AND WEST VIRGINIA WILL EXPIRE AT 5 AM EDT EARLY
THIS MORNING.

THE HEAVIEST OF THE RAIN HAS MOVED OUT OF THE AREA.
THEREFORE...THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE.
LINGERING SHOWERS THIS MORNING WILL GIVE WAY TO DRIER AIR MOVING
IN FROM THE NORTH...AS A COLD FRONT CROSSES.

$$

TRM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 6:36 AM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jun 4, 6:36 AM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
636 AM EDT WED JUN 4 2014

.SYNOPSIS...
A FRONT STALLED OVER THE AREA THIS MORNING...MOVES NORTH THIS
AFTERNOON...AND THEN SOUTH LATE TONIGHT INTO THURSDAY.  HIGH
PRESSURE CROSSES FRIDAY INTO SATURDAY.  NEXT SYSTEM SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
630 AM UPDATE...
INCREASED THE CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG THE TUG
FORK PARALLEL TO THE WARM FRONT THIS MORNING...CARRYING IT N WITH
THE FRONT TODAY.

PREV DISCN...
A COLD FRONT THAT SETTLED SWD INTO THE AREA OVERNIGHT...APPEARS TO
HAVE STALLED IN A W TO E ORIENTATION ACROSS THE CENTER OF THE FCST
AREA EARLY THIS MORNING.  IT REMAINS THERE UNDER ZONAL UPPER LEVEL
FLOW THIS MORNING...BEFORE MOVING N AS A WARM FRONT THIS
AFTERNOON...AS H7 FLOW BACKS TO SW.  CAN ALMOST NEVER DISCOUNT THE
SHOWER/THUNDERSTORM POSSIBILITY NEAR AND S OF THE FRONT.

AFTERNOON IS NOT THE MOST FAVORED TIME FOR WARM ADVECTION ELEVATED
CONVECTION...BUT DO INCREASE POPS TO HIGH CHANCE N AS THE WARM
FRONT PUSHES N.  UPPER LEVEL FLOW REMAINS ZONAL INTO THIS
EVENING...UNTIL A FLAT S/W TROUGH MOVES THROUGH...THEN VEERS TO WNW
IN ITS WAKE.  THAT S/W PUSHES A SFC LOW EWD ALONG NRN FRINGES OF
FCST AREA TONIGHT...DRAGGING A COLD FRONT INTO THE MIDDLE OHIO
VALLEY TOWARD DAWN THU.

THERE IS PLENTY OF MOISTURE AND WIND SHEAR TO...TOGETHER WITH
AFTERNOON HEATING AND NEARLY STEADY TEMPERATURES ALOFT...SUPPORT
STRONG TO POSSIBLY SEVERE THUNDERSTORMS SOMEWHERE AHEAD OF THE COLD
FRONT.  ONE KEY TO THIS PART OF THE FCST IS THE UPSTREAM COMPLEX
OVER THE MIDWEST.  IF IT WERE TO HOLD TOGETHER DURING THE DAY
TODAY...IT WOULD TRACK EWD OR ESEWD RIGHT ACROSS CENTRAL PORTIONS OF
THE AREA...CARRYING ITS ATTENDANT EXCESSIVE RAINFALL THREAT...ALONG
WITH ITS SEVERE THREAT...WITH IT.  THIS WOULD PULL THE SEVERE THREAT
BACK TO MIDDAY AND AFTERNOON TODAY...RATHER THAN LATE TODAY AND
TONIGHT...AND ALSO INTRODUCE OR ENHANCE THE THREAT FOR EXCESSIVE
RAINFALL...AND HENCE THE SLIGHT TO MODERATE EXCESSIVE RAINFALL DAY 1
FCST OUT OF WPC.

THINKING HERE IS THAT THE COMPLEX WILL UNDERGO CLOUD TOP WARMING
AFTER SUNRISE AND THUS BREAK UP.  RESIDUAL OUTFLOW BOUNDARIES AND
THE PROGRESS OF THE WARM FRONT INTERACT NON-LINEARLY AND FOCUS WHERE
NEW CONVECTION FIRES UP LATER THIS AFTERNOON.  SYNOPTICALLY...THE
FORECAST AREA WILL BE IN THE WARM SECTOR JUST S OF THE EWD-MOVING
SFC LOW...THE MOST FAVORED AREA FOR STRONG CONVECTION...ESPECIALLY
GIVEN THE UPPER LEVEL S/W FORCING ALSO PASSING RIGHT OVER THE AREA.
THE MODELS DO CONTINUE TO HOLD THE BEST INSTABILITY OUT TO THE W
EVEN AS THE DYNAMICS STREAK EWD ACROSS THE FCST AREA THIS EVENING.
WIND SHEAR FAVORS THE LATE DAY CONVECTION EVOLVING AN ORGANIZED
BOWING LINE WHICH THEN COULD OUTRUN THE BEST INSTABILITY WHILE
GETTING WELL AHEAD OF THE SFC COLD FRONT.  THIS WOULD SPEED UP THE
SEVERE THREAT SOMEWHAT WHILE ALSO ENHANCING IT...THE DAMAGING WIND
THREAT IN PARTICULAR.

THE DAMAGING WIND THREAT IS HIGHLIGHTED IN THE WEATHER GRIDS / ZONES
FOR LATE THIS AFTERNOON AND TONIGHT...ALONG WITH LOCALLY HEAVY
RAINFALL.  THE SPEED OF THE CONVECTION SHOULD KEEP EXCESSIVE
RAINFALL LOCALIZED FOR THE MOST PART.  THIS COULD CHANGE IF EITHER
THE UPSTREAM MCS SURVIVES TODAY...OR TRAINING SETS UP WITH THE NEW
CONVECTION LATE TODAY AND TONIGHT.

PRECIPITATION ENDS EITHER IN THE WAKE OF THE CONVECTION OR WITH THE
FRONT ITSELF AS IT PUSHES INTO THE MIDDLE OHIO VALLEY BY DAWN THU.
STRATUS WILL ACCOMPANY THE FRONTAL INVERSION ONCE THE FRONT PASSES.

USED BIAS CORRECTED DATA TO LOWER HIGHS A LITTLE TODAY GIVEN CLOUDS
FROM THE MCS AND THE WARM FRONT.  THIS COULD ALSO DAMPEN THE SEVERE
POTENTIAL FOR LATER TODAY AND TONIGHT.  USED A NAM / MET BLEND FOR
TEMPERATURES 12Z THU IN THE BAROCLINIC ZONE TO ARRIVE AT
LOWS...WHICH SHARPENS THE DEPICTION OF THE THERMAL GRADIENT A LITTLE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THERE WILL BE ONGOING CONVECTION TO BEGIN THE SHORT TERM WITH A COLD
FRONT POSITIONED FROM NORTHERN WV SOUTHWEST ALONG THE OHIO RIVER AND
INTO EASTERN KY...SHORTWAVES EMBEDDED IN UPPER LEVEL FLOW AND
AMPLE MOISTURE OUT AHEAD OF THE COLD FRONT WILL SUPPORT WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS WV AND OUR EASTERN KY/VA
COUNTIES...ALTHOUGH ANY SVR POTENTIAL SHOULD BE OVER FOR MOST BY
SUNRISE THURSDAY...WITH LINGERING 500J CAPE IN WARM SECTOR AHEAD OF
THE FRONT OVER THE SOUTHERN COAL FIELDS AND SOUTHEASTERN MTN
COUNTIES AROUND SUNRISE...CANT RULE OUT A SVR GUST WITH ANY ONGOING
CONVECTION ACROSS THAT AREA...EVEN THEN WESTERLY 850 FLOW WILL BE
WEAKENING TO THE 30KT RANGE...SHOWERS AND GENERAL THUNDERSTORMS WILL
LINGER THROUGH THE MORNING BEFORE BEING SWEPT ESE BY EARLY
AFTERNOON...HIGH PRESSURE BUILDS IN QUICKLY BEHIND THE FRONT AND WE
DRY OUT NICELY BY THE END OF THE DAY THURSDAY THROUGH EARLY
FRIDAY...LOTS OF UNCERTAINTY TO THE POSITION OF THE WARM FRONT
APPROACHING FROM THE WSW AND ANY ASSOCIATED PRECIP FRIDAY
AFTERNOON...FOR NOW WENT PRIMARILY WITH NAM SOLUTION AND CHANCE POPS
ACROSS SOUTHERN COALFIELDS...BUT DID DOWNPLAY CONVECTION POTENTIAL
WITH DOUBTS IN THE WARM FRONT LIFTING THAT FAR NORTH DURING THE DAY
FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
FOLLOWED WPC CLOSELY WITH THE LOW AND COLD FRONT RIDING THE SOUTHERN
EDGE OF THE WESTERLIES...WHICH BRINGS IT ACROSS OUR AREA SUNDAY AND
MONDAY. THE SHORT WAVE AT THIS DISTANT TIME DOES HAVE A BIT MORE
AMPLITUDE WHICH WILL LIKELY DRAG THE SURFACE LOW FARTHER NORTH
ACROSS THE SOUTHERN GREAT LAKES. EXPECT A GOOD WARMUP AND MOISTURE
INFLUX AHEAD OF THIS SYSTEM ALSO. SO...LOOKS LIKE A GOOD CHANCE OF
SHOWERS AND STORMS SUNDAY INTO MONDAY...BEFORE THE FRONT EXITS
DURING MONDAY...FOLLOWED BY DRIER AND COOLER AIR NEXT TUESDAY.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
PATCHY MVFR STRATOCU AND MIST FIRST THING THIS MORNING DISSIPATES
WITHIN FIRST HOUR OR TWO OF FCST.

THE COLD FRONT THAT TRIGGERED THE THUNDERSTORMS LAST EVENING WILL
RETURN N AS A WARM FRONT THIS AFTERNOON...WITH SOME SHOWERS AND A
FEW THUNDERSTORMS THAT MAY CARRY MVFR...LOCAL IFR...CONDITIONS.
OUTSIDE OF THE STORMS...EXPECT VFR CONDITIONS.

LOW PRESSURE WILL TRACK N OF THE AREA TONIGHT...DRAGGING THE FRONT
BACK DOWN AS A COLD FRONT.  THIS WILL TRIGGER THUNDERSTORMS...SOME
OF WILL BE QUITE STRONG...LATER TODAY AND TONIGHT.  HAVE GUSTS OF 40
TO 45 KTS IN THUNDERSTORMS IN THE TAFS...BUT SEVERE GUSTS...50 KTS
OR MORE...ARE POSSIBLE.  THESE STRONG THUNDERSTORMS WILL ALSO CARRY
LIFR CONDITIONS.  MOST OF THE ACTION SHOULD BE 01Z-05Z THU...LATEST
E.

THE THUNDERSTORMS WILL TEND TO WEAKEN AFTER 06Z THU...AND  THE COLD
FRONT WILL START TO BRING AN END TO THE ACTION ALTOGETHER BY 12Z
THU...AS IT PUSHES INTO THE MIDDLE OHIO VALLEY.

LIGHT AND VARIABLE SFC FLOW THIS MORNING WILL BECOME LIGHT S TO SW
THIS AFTERNOON AND TONIGHT...AND THEN TO NW AND A BIT BRISK BEHIND
THE FRONT OVER THE MIDDLE OHIO VALLEY TOWARD 12Z THU.  LIGHT NW FLOW
ALOFT THIS MORNING WILL BECOME LIGHT SW THIS AFTERNOON...AND THEN
MODERATE SW TONIGHT.  A WIND SHIFT TO LIGHT TO MODERATE N ALOFT WILL
MAKE IT TO THE OHIO RIVER BY 12Z THU.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND DEGREE OF IMPACTS FROM THUNDERSTORMS
COULD VARY LATER TODAY AND TONIGHT.  IF A LARGE BOWING LINE DEVELOPS
LATER TODAY...THAT WOULD LIKELY SPEED UP THE TIMING...ESPECIALLY
DOWNSTREAM...AS WELL AS INCREASE THE WIND THREAT.  TIMING AND EXTENT
OF POST RAIN FOG AND STRATUS WILL VARY LATE TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    M    M    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  L    L    L    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    L    H    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
OCCASIONAL IFR IN SHOWERS AND STRATUS THU MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JM
NEAR TERM...TRM
SHORT TERM...JM
LONG TERM...JMV
AVIATION...TRM
Hazardous weather outlook, Jun 4, 6:44 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
644 AM EDT WED JUN 4 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-051045-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
644 AM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE A POSSIBILITY LATER TODAY AND TONIGHT.
THE EXACT TIMING AND THE LEVEL OF THE THREAT REMAIN IN QUESTION IN
PART DEPENDING UPON THE EVOLUTION OF A THUNDERSTORM COMPLEX OVER
THE MIDWEST THIS MORNING. HOWEVER...DAMAGING WIND GUSTS APPEAR TO
BE THE PRIMARY THREAT. LOCALIZED HIGH WATER MAY ALSO BE SEEN IN
AREAS THAT RECEIVE REPEATED DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM / JM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:26 PM EDTSevere Thunderstorm WarningRLXCabell, Clay, Jackson, Kanawha, Putnam, Roane49 min
Jun 3, 9:48 PM EDTSpecial Weather StatementRLXBoone, Lincoln57 min
Jun 3, 10:03 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Putnam42 min
Jun 4, 1:13 PM EDTSpecial Weather StatementRLXJackson, Mason32 min
Jun 4, 1:51 PM EDTSpecial Weather StatementRLXWayne24 min
Jun 4, 1:58 PM EDTSpecial Weather StatementRLXPutnam47 min
Jun 4, 2:05 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam40 min
Jun 4, 3:02 PM EDTSpecial Weather StatementRLXMingo28 min
Jun 4, 3:18 PM EDTSpecial Weather StatementRLXBoone42 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Logan49 min
Jun 4, 4:14 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh46 min
Jun 4, 5:00 PM EDTSpecial Weather StatementRLXWayne45 min
Jun 4, 5:02 PM EDTSevere Thunderstorm WarningRLXLincoln, Wayne43 min
Jun 4, 5:04 PM EDTSpecial Weather StatementRLXCabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 3 more26 min
Jun 4, 5:31 PM EDTSpecial Weather StatementRLXRaleigh44 min
Jun 4, 6:22 PM EDTSpecial Weather StatementRLXBoone53 min
Jun 4, 6:27 PM EDTSpecial Weather StatementRLXLogan48 min
Jun 4, 6:51 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming39 min
Jun 4, 12:07 PM EDTSevere Thunderstorm WarningRLXGreenup23 min
Jun 4, 12:36 PM EDTSpecial Weather StatementRLXGreenup39 min
Jun 4, 5:34 PM EDTFlash Flood WarningRLXBoyd, Greenup3 hr
Jun 4, 5:37 PM EDTSpecial Weather StatementRLXCarter38 min

Nearby

Flash Flood Watches in West Virginia, 2014Flash Flood Watches in Ohio, 2014Flash Flood Watches in Kentucky, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.